Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 446, NWS North Platte, NE

September 20, 2007Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 20, 2007, 7:19 PM CDT for Holt County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2007, 7:19 PM CDT (00:19 UTC)
Expired
Sep 20, 2007, 8:00 PM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2528 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 210019
SVRLBF
NEC089-210100-
/O.NEW.KLBF.SV.W.0446.070921T0019Z-070921T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT THU SEP 20 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 800 PM CDT.

* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ATKINSON...OR ABOUT 14 MILES WEST OF
  ONEILL...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDWAY BY 755 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4269 9917 4279 9879 4264 9856 4240 9888
      4240 9922
TIME...MOT...LOC 0019Z 221DEG 25KT 4252 9891

$$

POWER
3 follow-up statements
000 
WWUS53 KLBF 210035
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT THU SEP 20 2007

NEC089-210100-
/O.CON.KLBF.SV.W.0446.000000T0000Z-070921T0100Z/
HOLT NE-
734 PM CDT THU SEP 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN HOLT COUNTY...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF HIGHWAY 11 MILE MARKER
160...OR ABOUT 13 MILES NORTHWEST OF ONEILL...MOVING NORTHEAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHEAST OF HIGHWAY 11 MILE MARKER 170 BY 750 PM CDT...
  MIDWAY BY 755 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4269 9917 4279 9879 4264 9856 4240 9888
      4240 9922
TIME...MOT...LOC 0034Z 221DEG 25KT 4260 9882

$$

POWER
000 
WWUS53 KLBF 210047
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT THU SEP 20 2007

NEC089-210100-
/O.CON.KLBF.SV.W.0446.000000T0000Z-070921T0100Z/
HOLT NE-
747 PM CDT THU SEP 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN HOLT COUNTY...

AT 742 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF MIDWAY...OR ABOUT 14 MILES NORTHWEST OF ONEILL...MOVING NORTHEAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDWAY BY 755 PM CDT...

LAT...LON 4269 9917 4279 9879 4264 9856 4240 9888
      4240 9922
TIME...MOT...LOC 0047Z 221DEG 25KT 4267 9874

$$

POWER
000 
WWUS53 KLBF 210102
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT THU SEP 20 2007

NEC089-210112-
/O.EXP.KLBF.SV.W.0446.000000T0000Z-070921T0100Z/
HOLT NE-
802 PM CDT THU SEP 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLT COUNTY
EXPIRES AT 800 PM CDT...

LAT...LON 4269 9917 4279 9879 4264 9856 4240 9888
      4240 9922
TIME...MOT...LOC 0047Z 221DEG 25KT 4267 9874

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:00 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Sep 20, 3:00 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT THU SEP 20 2007

.DISCUSSION...
LOW PRESSURE OVER THE DAKOTAS THIS AFTN WILL MOVE EAST THIS
EVENING. A DEVELOPING COLD FRONT ACROSS WY SHOULD BE MOVING THRU THE
FCST AREA FRIDAY TAKING A SIGNIFICANT EDGE OFF TEMPERATURES. THE
COLD FRONT WILL QUICKLY LIFT BACK NORTH SATURDAY WITH TEMPERATURES
RISING WELL INTO THE 80S. STRATUS IS INDICATED BY THE NAM12 ALONG
AND EAST OF HIGHWAY 83. BURN OFF SHOULD OCCUR BY MID MORNING. NO
PCPN IS EXPECTED WITH THE FRONT MOVING IN EITHER DIRECTION.

FOR SUNDAY...THE FINAL COLD FRONT SHOULD BE MOVING INTO NWRN ZONES
DURING THE AFTN. SCATTERED TSTMS ARE POSSIBLE BY 22Z ACROSS NRN
ZONES MOSTLY. ACTIVITY SHOULD INCREASE IN COVERAGE DURING THE EVENING
AND EXIT MOST AREAS BY MONDAY AM. BOTH THE ECMWF AND GFS HAVE BEEN
FAIRLY CONSISTENT. THE GFS IS VERY WET VS THE ECMWF. THE BETTER
CHANCES OF RAIN WILL BE NORTH AND EAST.

TUESDAY THROUGH THURSDAY...MINOR CHANGES. COOL...DRY AND STABLE AIR
RESIDES ACROSS THE AREA. THE JET STREAM IS BASICALLY ZONAL. A
GRADUAL WARMING TREND IS EXPECTED. THIS IS IN RESPONSE TO A
DEVELOPING LONG WAVE TROF ACROSS THE PACIFIC NW.

&&

.AVIATION...
VFR ALL AREAS THROUGH 09Z TONIGHT. PATCHY MVFR STRATUS 09Z-15Z
TONIGHT ERN FLANK OF TWB098.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Sep 20, 3:38 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT THU SEP 20 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-211200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT THU SEP 20 2007 /238 PM MDT THU SEP 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF INTERSTATE 80 THROUGH SUNSET. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM SUNDAY AFTERNOON THROUGH MONDAY
ACROSS THE OUTLOOK AREA. AN UPPER LEVEL TROF OF LOW PRESSURE AND
AND AN APPROACHING COLD FRONT WILL COME TOGETHER ACROSS THE
CENTRAL PLAINS. THE BEST CHANCE FOR THUNDERSTORMS IS SUNDAY NIGHT.
AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.